Alert archive / Wisconsin / Frost Advisories in 2017
Frost Advisory 6, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Oct 9, 2017, 3:17 PM CDT for Taylor County, Wisconsin. It took effect at Oct 10, 2017, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2017, 3:17 PM CDT (20:17 UTC)
- In effect from
- Oct 10, 2017, 12:00 AM CDT
- Expired
- Oct 10, 2017, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS La Crosse, WI
County Taylor County, WI
The radar
The La Crosse radar (KARX), 164 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
443 WWUS73 KARX 092017 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 317 PM CDT Mon Oct 9 2017 ...Frost expected late tonight into Tuesday Morning... .Temperatures will fall into the lower and mid 30s late tonight and Tuesday morning. This will allow widespread frost to develop in Taylor County. This frost will damage or kill cold sensitive vegetation. WIZ017-100430- /O.NEW.KARX.FR.Y.0006.171010T0500Z-171010T1300Z/ Taylor- Including the city of Medford 317 PM CDT Mon Oct 9 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT TUESDAY... The National Weather Service in La Crosse has issued a Frost Advisory, which is in effect from midnight tonight to 8 AM CDT Tuesday. * Temperatures will fall into the lower and mid 30s late tonight and Tuesday morning. * This will result in widespread frost which will damage or kill cold sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Boyne
3 follow-up statements
516 WWUS73 KARX 100305 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1005 PM CDT Mon Oct 9 2017 ...Frost Expected Overnight... .Temperatures will fall into the lower and mid 30s by early Tuesday morning. This will allow widespread frost to develop in Taylor County. This frost will damage or kill cold sensitive vegetation. WIZ017-101115- /O.CON.KARX.FR.Y.0006.171010T0500Z-171010T1300Z/ Taylor- Including the city of Medford 1005 PM CDT Mon Oct 9 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT TUESDAY... * Temperatures will fall into the lower and mid 30s. * This will result in widespread frost which will damage or kill cold sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
058 WWUS73 KARX 100841 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 341 AM CDT Tue Oct 10 2017 ...Frost Expected Early This Morning... .Temperatures will fall into the lower and mid 30s early this morning. This will allow widespread frost to develop in Taylor County. This frost will damage or kill cold sensitive vegetation. WIZ017-101300- /O.CON.KARX.FR.Y.0006.000000T0000Z-171010T1300Z/ Taylor- Including the city of Medford 341 AM CDT Tue Oct 10 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * Temperatures will fall into the lower to mid 30s early this morning. * This will result in widespread frost which will damage or kill cold sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
117 WWUS73 KARX 101238 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 738 AM CDT Tue Oct 10 2017 ...Frost Advisory Will Expire at 8 AM... .Temperatures across Taylor County have bottomed out near freezing and will rise slowly through the rest of the morning. The threat for additional frost is minimal. WIZ017-101345- /O.EXP.KARX.FR.Y.0006.000000T0000Z-171010T1300Z/ Taylor- Including the city of Medford 738 AM CDT Tue Oct 10 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures will gradually rise through morning, which will limit additional frost. The Frost Advisory will be allowed to expire at 8 AM. $$ Rogers
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Oct 9, 3:07 PM CDT, 10 minutes earlier.
Area forecast discussion, Oct 9, 3:07 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
307 PM CDT Mon Oct 9 2017
.SHORT TERM...(This evening through Tuesday)
Issued at 307 PM CDT Mon Oct 9 2017
At 3 PM, a band of 700 to 500 mb frontogenesis was producing a
narrow band of precipitation from central Minnesota southwest into
southeast South Dakota and eastern Nebraska. This precipitation is
mainly rain. However, there is bright banding near Sioux Falls
South Dakota, so they may be seeing some snow in that area. The
09.12Z models are in general agreement that this frontogenetic
band will shift southeast into southeast Minnesota, northeast
Iowa, and west-central Wisconsin this evening as a northern stream
short wave trough moves to our north. This band will then quickly
weaken between 10.03Z and and 10.06Z as this wave moves away from
the region. While there is strong forcing associated with this
wave, the soundings show very dry air in the sub cloud layer. Due
to this, kept the rain chances in the 20 to 40 percent range. The
highest rain chances will be near the Interstate 35 corridor.
For late tonight, the combination of clear skies, dry dew points,
and light winds in Taylor County will allow temperatures to fall
into the lower to mid 30s. This will result in areas to widespread
frost. A Frost Advisory is in effect from midnight tonight to 8
AM Tuesday. There could be additional patchy frost north of
Interstate 90 tonight, but due to the coverage of the frost and
uncertainty of cloud cover and winds opted to just issue a Special
Weather Statement for those locations.
On Tuesday, a closed upper level low will move northeast from Kansas
into Iowa. This will bring rain into northeast Iowa and southwest
Wisconsin during the morning and then spread northward into
southeast Minnesota and west-central and central Wisconsin during
the afternoon. Dry air advecting into areas along and north of
Interstate 94 will limit the northern extent of this rain.
.LONG TERM...(Tuesday night through Monday)
Issued at 307 PM CDT Mon Oct 9 2017
Main forecast concerns in the long term are on rain chances Tuesday
night into Wednesday. Focus then turns to low chances for rain on
Thursday with higher chances for the weekend.
Better forecast model agreement today regarding low pressure
tracking across southern Iowa Tuesday evening then lift northeast
toward southern Lake Michigan late Wednesday. With a dry
northeasterly flow at the surface there is some question as to how
far north the showers will get. At this point it continues to
look like areas along and south of Interstate 90 will have the
greatest chances for rain. We are not expecting thunderstorms at
this time with the warm sector and CAPE displaced well to the
south of the local area.
The low will then exit the area Wednesday afternoon into Wednesday
evening. Weak warm air advection Wednesday night into Thursday
morning. Forecast models have been indicating some very light
precipitation with this feature. However, confidence is low any
precipitation will be seen over the region so will keep a dry
forecast.
A baroclinic zone then sets up across the region Friday into
Saturday. Meanwhile several weak shortwaves will move over the
area and interact with this zone brining chances for showers. See
much less forecast model agreement today for this timeframe
versus yesterday. What looked to be widespread rain across the
area for much of the weekend may now be periods of rain through
Saturday with the potential for a dry Sunday. There remains a lot
of uncertainty for late this weekend through the weekend will
continue with a model consensus blend for precipitation chances.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1255 PM CDT Mon Oct 9 2017
An 8 to 12K deck of clouds will move into the TAF sites between
10.00z and 10.02z. These clouds will then linger through the
remaining of the TAF period. As a front moves through the region
this evening, a band of light rain will affect the TAF sites.
However, it will not cause any visibility of restrictions.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Frost Advisory from midnight tonight to 8 AM CDT Tuesday for
WIZ017.
MN...None.
IA...None.
&&
SHORT TERM...Boyne
LONG TERM...Wetenkamp
AVIATION...BoyneHazardous weather outlook, Oct 9, 3:17 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 317 PM CDT Mon Oct 9 2017 WIZ017-111100- Taylor- 317 PM CDT Mon Oct 9 2017 This Hazardous Weather Outlook is for portions of north central Wisconsin. .DAY ONE...Tonight Areas of frost are expected tonight. A frost advisory is in effect from midnight through 8 AM. Take steps to protect cold sensitive plants. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. MNZ079-WIZ029-032>034-042>044-111100- Wabasha-Clark-Buffalo-Trempealeau-Jackson-Monroe-Juneau-Adams- 317 PM CDT Mon Oct 9 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota into central Wisconsin. .DAY ONE...Tonight Patchy frost is possible tonight. Take steps to protect cold sensitive plants. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041-053>055-061- 111100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-La Crosse- Vernon-Crawford-Richland-Grant- 317 PM CDT Mon Oct 9 2017 This Hazardous Weather Outlook is for portions of northeast Iowa...southeast Minnesota...and southwest Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Wetenkamp
Nearby
Frost Advisories in Wisconsin, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.